Is this breakthrough bleeding on the pill?

posted 10 months ago in Wellness
Post # 2
Member
416 posts
Helper bee
  • Wedding: September 2015

I used to have breakthrough bleeding. It came kind of randomly, but I could see how sex could precipitate any bleeding that was going to happen anyway. I ended up having an ultrasound to check things out, and the doctor told me that being on the pill for so long had made my lining so thin that it couldn’t really hold on, which caused the bleeding. That was what finally got me off estrogen-containing pills (should have been off long before because I have migraines with aura, which is a contraindication). 

Post # 3
Member
993 posts
Busy bee

I used to bleed quite often after sex while on the pill. I was fine. 

Post # 4
Member
877 posts
Busy bee

I had something like that in June. I was so worried! It ended up being nothing. I went to the gyn anyway and she was also not concerned. She said sometimes that just happens on the pill and it’s annoying but nothing to worry about if it’s a one-off thing.

Post # 5
Member
92 posts
Worker bee
  • Wedding: July 2019 - City, State

This exact same thing happened to me a couple months ago, my period started 4 days before it usually does and I was freaking out a little! I asked my doctor though and she said it was nothing to be concerned about and to contact her if it happened again. My period last month was totally normal, so it seems like the breakthrough bleeding was just a one-off thing.

Post # 6
Member
345 posts
Helper bee

If you’re nervous check with your gynecologist – but mine said that abnormal bleeding can occur for up to two years after starting a form of birth control!

Leave a comment


Find Amazing Vendors